Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed1390    
    Printed38    
    Emailed0    
    PDF Downloaded167    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

Intractable hyperkalemia due to nicorandil induced potassium channel syndrome


1 Department of Cardiac Anaesthesiology, Care Hospital, Bhubaneswar, Odisha, India
2 Department of CTVS, Care Hospital, Bhubaneswar, Odisha, India

Correspondence Address:
Vivek Chowdhry
Department of Cardiac Anaesthesiology, Care Hospital, Chandrasekharpur, Bhubaneswar 751 015, Odisha
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.148331

Rights and Permissions

Year : 2015  |  Volume : 18  |  Issue : 1  |  Page : 101-103

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (314 KB)
Email article
Print Article
Add to My List
Nicorandil is a commonly used antianginal agent, which has both nitrate-like and ATP-sensitive potassium (K ATP ) channel activator properties. Activation of potassium channels by nicorandil causes expulsion of potassium ions into the extracellular space leading to membrane hyperpolarization, closure of voltage-gated calcium channels and finally vasodilatation. However, on the other hand, being an activator of K ATP channel, it can expel K + ions out of the cells and can cause hyperkalemia. Here, we report a case of nicorandil induced hyperkalemia unresponsive to medical treatment in a patient with diabetic nephropathy.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




1 Department of Cardiac Anaesthesiology, Care Hospital, Bhubaneswar, Odisha, India
2 Department of CTVS, Care Hospital, Bhubaneswar, Odisha, India

Correspondence Address:
Vivek Chowdhry
Department of Cardiac Anaesthesiology, Care Hospital, Chandrasekharpur, Bhubaneswar 751 015, Odisha
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.148331

Rights and Permissions

Nicorandil is a commonly used antianginal agent, which has both nitrate-like and ATP-sensitive potassium (K ATP ) channel activator properties. Activation of potassium channels by nicorandil causes expulsion of potassium ions into the extracellular space leading to membrane hyperpolarization, closure of voltage-gated calcium channels and finally vasodilatation. However, on the other hand, being an activator of K ATP channel, it can expel K + ions out of the cells and can cause hyperkalemia. Here, we report a case of nicorandil induced hyperkalemia unresponsive to medical treatment in a patient with diabetic nephropathy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article